Are you taking antihistamines? The hives are usually due to an allergic reaction and I am wondering if your heartburn is somehow related. Maybe its not heartburn at all, maybe it is part of the allergic reaction. You should really see your doctor and let him/her know what is going on to make sure that this is not something serious. Hope this helps, good luck.
Hi, I would advice on getting an IGE blood test, its simple, which looks for allergies, often seen in hives, runny nose, itching, etc
If its high then maybe your GP can look into the reason for your allergic reaction.
May be by sending you to an immunologist who can look into what causes the allergy.
Apple cider vinegar is supposed to be good for hives.
When hives get really bad then a course of steroids are useful.
I've been to the doctor, they are unconcerned & just tried to put me on PPI's & they find the hives curious & prescribe an antihistamine. Pills pills pills. I take Zantac (my preference based on results) every day. The stomach conditions seems to be permanent & the hives on occasion if I haven't taken Zirtec in awhile. Some of my acquaintances also have this combo problem. Hives came around the same time as the heartburn/GERD.
I am on currently on antihistamines and zantac and I got a steriod shot a month ago and took prednisone for 6 days all prescribed by an allergist. It is better than it was in the begining but anything I touch (desk, purse strap, clothes) causes me to get welts and then it breaks out into itchy bumps. Benadryl doesn't seem to help but I do sleep well when I take it. Someone mentioned H pylori so I'm wondering if I should see my GP.
Thanks for the advice. I'll check into the thyroid and IGE blood test...
Yes I have a diagnosis and relief. In the mornings I take nonsedating meds Claritin (works on H1) and Zantac (works on H2)...evening I take sedating meds Zrytec (H1).
My GI and Derm doctor have been coordinating my care and gave me the following explaination: I have the following underlying health conditions (hayfever, acid reflux/heartburn, urticaria(chronic hives, and Chron's disease) which are all caused by an overactive autoimmune system. My body produces the chemical histimines which looks for a receptor(H1, H2, H3, etc...) to attach itself onto. So I take anti-histimines to block histimines. Every anti-histimine product out there is made to work with only one type of receptor. So your doctor (Allergist or Immunologist) needs to determine which receptors your body produces. For me, like the average allergy suffer, I have H1(stimulates allergy symptoms), and H2(stimulates gastric acid secretion) receptors. Some OTC and prescription products only work with H1 receptors, while other products only work with H2 receptors. So you may have to take two products to achive relief for chronic hives.
I have had this problem in the past and am now having it again. For about 8 years I had serious hives and heartburn and I tried to convince my doctors that they were related. However I was in my early 20s, all tests came back fine, and they thought I was nuts. So, I took matters into my own hands and went for Acupuncture. The hives disappeared for over 10 years after only 3-5 visits (cannot remember for sure).
Now, sadly, they are back. Thankfully I know what to do to fix the problem and have a second appointment this week. I only hope my new Acupuncturist will help as much as my previous one did (I moved so I cannot see her again).
Good luck, this is a painful and very annoying combination of events...I know!
Welcome to the MedHelp forum!
You will be surprised to know the bacteria responsible for GERD, heart burn, acid reflux etc called Helicobacter Pylori or H pylori can cause hives. This bacteria is found in stomach area that is strongly linked with gastric and duodenal ulcer. Antibiotics given to clear up the bacteria also of the hives. Diagnosis is generally by carbon urea breath test. Please consult a gastroenterologist.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
I had the same issue. My hives got so bad that it turned into Dermagraphia.
My Dr. did loads of testing and we came to the conclusion that I have an allergy to Sulfites. He put me on Claritin (H-1) and Ranitidine (H-2) it's an over the counter acid reducer. The Dr. told me the ranitidine increases the effectiveness of the H-1. I was taking these for 3 days and the hives and heartburn have gone away. Every now and then I can feel the heartburn and I resume the meds. I do not take them everyday now because I do not want my body to get use to the meds. And I also avoid foods, drinks and other products that contain sulfites.
Hi everyone, i thought id add to this topic of conversation. About 4 months ago i suddenly started to get itchy red bumps appear on parts of my body. I quickly diagnosed these as hives. They started to spread very rapidly and within a week were all over my body in very large patches and also caused dizziness along with heavy heartburn.
I am a 30 year old male and can say that it is the first time that i have ever experienced heartburn! the pain was incredible. After researching online, i found that H pylori may have been the reason so i decided to go get a test.It came back negative, so i ruled that out. The doctors so far have not been very helpful.I then looked into the other possible explanation which was systemic candidiasis. I am also having a repeat test for H pylori as ive learnt that anti biotics or proton pump inhibitors such as lansoprazole can give false negatives of which i was prescribed.
I havent been tested by the doctors for this as it meant having a camera put down my throat so i decided to do a home test which involves spitting into a clear glass of water first thing in the morning to see if it had stringy'legs' or was speckly and sank to the bottom. It looked stringy with legs so i then went on a research mission to try and tackle the problem. I found an online clinic which deals with the yeast over growth tried some supplements which helped kill the infection plus an anti-candida diet which involves no sugar or yeast for a minimum of 3 months. After taking a miracle supplement called threelac for a week, my hives started to disappear as well as the heart burn. Its been a long hard 4 months and ive changed to a stronger supplement. Although my hives and heartburn are 98% irradicated, im still looking into other possible causes as the dizziness has started to come back and ive also has alopecia recently (before the hives) and am looking into possible autoimmune causes.
I hope everyone keeps at trying to solve this mystery as the doctors probably know less about this than we do and we mustn't sit back and accept this.
Im more than happy to answer any questions concerning what ive learnt about candidiasis and the treatments. Good luck.
Well, I'm still having hives but once I stopped taking Zantac my heartburn actually got better. I got test results yesterday and it shows that I have a gluten intolerance. I went off gluten for 2weeks and my hives got better but once I added it back to my diet the hives didn't get any worse so, I just kept eating normal. Now that I have my test results I will go gluten-free again and see what happens. Also, something new is joint and muscle pain. I feel like an old lady when I stand up or sit down.
If you have joint and muscle pain, i think that maybe you should look into autoimmune problems as that is one of the main symptoms along with hives and maybe ask your doctor for some tests. Just a suggestion though, so don't worry to much.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.